The information on this site is not intended or implied to be a substitute for professional medical advice, diagnosis or treatment. Content within the patient forum is user-generated and has not been reviewed by medical professionals. Other sections of the Melanoma Research Foundation website include information that has been reviewed by medical professionals as appropriate. All medical decisions should be made in consultation with your doctor or other qualified medical professional.

anyone else have high cholesterol after taking interferon?

Forums General Melanoma Community anyone else have high cholesterol after taking interferon?

  • Post
    Laurie from maine
    Participant

      hi,

      hi,

      This is very minor issue, but was curious.  I have been off of interferon for year and a half.  My cholesterol was normal before interferon, but since doing interferon it has been high.  I hoped a year after being done with interferon I would see cholesterol go down, but instead it has gone waaaay up.  I have spent past year eating low fat, no carb, healthy diet, exercise daily blah blah blah haha do all that I am supposed to but it has gone from over 200 to now over 300.  I wondered has anyone else found that the interferon did this? I would like to blame it on that, doctor pushing me to go on medication but I am trying not to, but seems I have going to have to. 

      thanks laurie from maine

      Loading spinner
    Viewing 3 reply threads
    • Replies
        akls
        Participant

          Laurie,

          Have they checked your thyroid levels?  I'm dealing with this right now and high cholesterol can be a side effect of underactive thyroid.  Interferon is known to affect thyroid function.  They are testing me for Hashimoto's right now and it's been a year since I've been off interferon.  My thyroid levels are finally testing out of range.   I just know that with the research I've been doing, I've seen high cholesterol as a side effect of thyroid function problems.  Might be worth looking into.

           

          Good Luck

          Amy S. in Michigan

          Loading spinner
            Laurie from maine
            Participant

              thank you I believe they checked that but good advice I will double check .

              thanks 

              laurie

              Loading spinner
              Laurie from maine
              Participant

                thank you I believe they checked that but good advice I will double check .

                thanks 

                laurie

                Loading spinner
              akls
              Participant

                Laurie,

                Have they checked your thyroid levels?  I'm dealing with this right now and high cholesterol can be a side effect of underactive thyroid.  Interferon is known to affect thyroid function.  They are testing me for Hashimoto's right now and it's been a year since I've been off interferon.  My thyroid levels are finally testing out of range.   I just know that with the research I've been doing, I've seen high cholesterol as a side effect of thyroid function problems.  Might be worth looking into.

                 

                Good Luck

                Amy S. in Michigan

                Loading spinner
                MariaH
                Participant

                  My husband finished his interferon in February of 2010.  He had an annual physical with bloodwork that also identified high cholesterol.  It is common enough at his age (just turned 40) though that we haven't given any thought to a correlation between that and his treatments.

                  Loading spinner
                  MariaH
                  Participant

                    My husband finished his interferon in February of 2010.  He had an annual physical with bloodwork that also identified high cholesterol.  It is common enough at his age (just turned 40) though that we haven't given any thought to a correlation between that and his treatments.

                    Loading spinner
                Viewing 3 reply threads
                • You must be logged in to reply to this topic.
                About the MRF Patient Forum

                The MRF Patient Forum is the oldest and largest online community of people affected by melanoma. It is designed to provide peer support and information to caregivers, patients, family and friends. There is no better place to discuss different parts of your journey with this cancer and find the friends and support resources to make that journey more bearable.

                The information on the forum is open and accessible to everyone. To add a new topic or to post a reply, you must be a registered user. Please note that you will be able to post both topics and replies anonymously even though you are logged in. All posts must abide by MRF posting policies.